MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY XTRASOFT; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY XTRASOFT; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX3575
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Ruptured Aneurysm (4436)
Date of Event 05/12/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section b.2: date of death: the date of death is unknown.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone is not available / reported.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (31770623) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.There was no device performance issue or device malfunction reported during the procedure.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Aneurysm rupture and cerebral hemorrhage are well-known potential complications associated with all endovascular embolization procedures and are also listed in the orbit galaxy xtrasoft coils instructions for use (ifu) as such.There was no alleged quality issues related to the used devices, as the devices performed as intended.It was reported that the orbit galaxy xtrasoft coils were implanted successfully and during subsequent coil packing with competitor coils, the aneurysm ruptured, requiring implantation of two stents and the performance of a craniotomy.There are clinical and procedural factors, including vessel characteristics, device interaction, and operator technique, that may have contributed to the reported event.Since the orbit galaxy xtrasoft coils were previously implanted at the time of the rupture, the correlation between events to the cerenovus devices used as contributing factors cannot be established nor ruled out entirely.The need for surgical intervention for intracranial bleeding meets the us fda criteria for a serious injury.Per the additional information received on 27-may-2026, it was disclosed that the patient ultimately died following the endovascular procedure.The treating physician assessed that the rupture was unrelated to the cerenovus coils; however, the exact cause of the aneurysm rupture could not be determined.Although there is no conclusive evidence directly implicating the cerenovus coils, the potential contribution of the initially implanted coils to the overall procedural and hemodynamic environment, including aneurysm wall stress and packing density, cannot be entirely excluded.Therefore, the event will be conservatively reported to the us fda under reporting criteria 21 cfr 803 with a classification of ¿death,¿ with an awareness date of (b)(6) 2026.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered later.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported that during an endovascular embolization procedure on (b)(6) 2026, targeting an aneurysm on the anterior communicating artery, the first coil, a 4mm x 10cm orbit galaxy complex xtrasoft (640cx0410 / 31770622) and the second coil, a 3.5mm x 7.5cm orbit galaxy complex xtrasoft (640cx3575 / 31770623) were packed within the aneurysm.Subsequently, while packing the aneurysm with coils from other brands, the aneurysm ruptured and bleeding was observed.The physician implanted two stents (from other manufacturers).A craniotomy was performed thereafter.On (b)(6) 2026, additional information was received.Per the information, the aneurysm ruptured after the first and second coil were implanted and during the packing of the aneurysm with non-cerenovus coils.The informational also indicated that the patient is deceased; the exact date of death is unknown.The physician considered the aneurysm rupture to be unrelated to cerenovus coils.There was no delay to the endovascular embolization procedure.

Brand Name
ORBIT GALAXY XTRASOFT
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
949788-2078
MDR Report Key25321571
Report Number3008114965-2026-00720
Device Sequence Number5368331
Product Code KRD
UDI-Device Identifier10886704030706
UDI-Public(01)10886704030706(17)270831(10)31770623
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number640CX3575
Device Lot Number31770623
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2026
Initial Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexUnknown